Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 196, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 1, 2011, 6:10 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2011, 6:10 PM CDT (23:10 UTC)
- Expired
- May 1, 2011, 6:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 6:10 PM CDT | HAIL 1 | Dierks, AR | |
| May 1, 6:25 PM CDT | HAIL 1 | Dierks, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2344 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 4.9
- Supercell composite
- 18.4
The text
As transmitted, in the capitals the NWS used until 2016.
300
WUUS54 KSHV 012310
SVRSHV
ARC061-133-012345-
/O.NEW.KSHV.SV.W.0196.110501T2310Z-110501T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT SUN MAY 1 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF DIERKS...
EASTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 645 PM CDT
* AT 607 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES EAST OF LOCKESBURG...OR 10 MILES SOUTH OF
DIERKS...AND MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CENTER POINT AND CORINTH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3427 9391 3419 9391 3419 9382 3418 9380
3406 9380 3404 9381 3382 9412 3393 9431
3428 9392
TIME...MOT...LOC 2310Z 236DEG 30KT 3400 9405
$$
VII1 follow-up statement
690
WWUS54 KSHV 012324
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CDT SUN MAY 1 2011
ARC061-133-012345-
/O.CON.KSHV.SV.W.0196.000000T0000Z-110501T2345Z/
SEVIER AR-HOWARD AR-
624 PM CDT SUN MAY 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR HOWARD AND SEVIER COUNTIES...
AT 622 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CENTER
POINT...OR 6 MILES SOUTHEAST OF DIERKS...MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORINTH
AND MUDDY FORK
LAT...LON 3388 9418 3399 9424 3428 9392 3427 9391
3419 9391 3419 9382 3418 9380 3406 9380
3404 9381
TIME...MOT...LOC 2324Z 236DEG 30KT 3406 9393
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:23 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 1, 3:23 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT SUN MAY 1 2011
.DISCUSSION...
SOUTHERN TWO THIRDS OF THE FOUR STATE FORECAST AREA RIPE FOR SEVERE
WEATHER THIS EVENING...WITH CAPE OVER 3000 AND LIFTED INDEX
BETWEEN MINUS 6 AND MINUS 8. NORTHERN AREAS ARE BEHIND A NEARLY
STATIONARY FRONTAL BOUNDARY WHERE LOW LEVELS HAVE STABILIZED...BUT
STRONG ELEVATED LIFT AND A COLDER COLUMN COULD PRODUCE SOME LARGE
HAIL. WIDESPREAD HEAVY RAINFALL ALSO A THREAT ACROSS NORTHERN
AREAS TONIGHT AS MOISTURE IS LIFTED OVER THE STALLED FRONT.
SO FOR TONIGHT WILL CONTINUE WITH FLASH FLOOD WATCH NORTH AND
MENTION OF SEVERE STORMS AREAWIDE. GOING INTO MONDAY...NOT MUCH
CHANGE...WITH THE FRONT REMAINING STALLED JUST TO THE SOUTH AND
EAST OF CURRENT POSITION. FLASH FLOOD WATCH MAY HAVE TO EXTENDED
AND SHIFTED SLIGHTLY SOUTH...BUT THIS WILL DEPEND ON WHERE THE
FRONT ENDS UP TONIGHT AND WHICH AREAS RECEIVE HEAVY RAINFALL.
THE RISK OF SEVERE WEATHER WILL ALSO SHIFT TO THE SOUTH. BY
AFTERNOON THE UPPER TROUGH WILL BEGIN TO KICK OUT OF THE SOUTHERN
ROCKIES...SHIFTING THE SURFACE FRONT EAST AND SPILLING CONSIDERABLY
COOLER AIR ACROSS ALL OF THE CWA MONDAY EVENING. RAINFALL SHOULD
BEGIN TO END FROM WEST TO EAST. ON TUESDAY...THE RAIN SHOULD END
ALL AREAS BY THE AFTERNOON.
MUCH COOLER TEMPERATURES EXPECTED WEDNESDAY AND THURSDAY AS A
1030 SURFACE HIGH SETTLES OVER THE MISSISSIPPI VALLEY. A WARMING
TREND WILL SET IN BY FRIDAY WITH INCREASING MOISTURE. NEXT SHORT
WAVE LOOKS LIKE IT WILL CROSS THE AREA FRIDAY NIGHT INTO SATURDAY.
NEWEST MODEL RUNS HAVE WEAKENED THIS SYSTEM...SO WILL INCLUDE ONLY
A SLIGHT CHANCE OF THUNDERSTORMS FROM LATE FRIDAY NIGHT THROUGH SATURDAY.
&&
.AVIATION...
COLD FRONT HAS SLOWLY SUNK TO INTO NW FRINGE OF CWA...ORIENTED
SW TO NE ACROSS NE TX...AND EAST TO WEST ACROSS SW AR. BENDING
FRONT SEEN ON VISIBLE IMAGERY...ALONG WITH DEVELOPING CU FIELDS...
AND CAPES BTWN 3 AND 4 THOUSAND...SUGGEST RAPID CONVECTIVE
DEVELOPMENT ACROSS WARM SECTOR TERMINAL SITES OF
GGG...SHV..MLU...AND ELD. TYR AND TXK NEAR FRONTAL BOUNDARY...WHERE
CONVECTION MAY BE MORE SOLID. LFK TERMINAL IS CLOUD FREE...AND RAPID
DEVELOPMENT JUST TO SW IMPLIED FROM SATELLITE. IN THE MEANTIME...MOSTLY
VFR CONDITIONS EXIST AS MVFR CIS FOR MOST PART...HAVE LIFTED. SOUTH
WINDS 10 TO 15 KTS PREVAIL THRU AT LEAST AFTN. WITH SLOW MOVG
FROPA...N-NE WINDS 10 TO 15 KTS...AND LOWERING CIGS TO PSBL IFR...
AND INCREASING AREA OF POSTFRONTAL RAIN AND EMBEDDED TSTMS...CAN BE
EXPECTED LATER IN FCST PERIOD./VII/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 61 66 48 66 45 / 70 70 80 20 0
MLU 66 72 51 64 44 / 60 70 80 30 0
DEQ 50 57 43 68 43 / 90 80 60 10 0
TXK 53 59 45 68 43 / 90 80 70 10 0
ELD 59 64 46 65 43 / 90 80 80 20 0
TYR 54 60 45 68 46 / 90 80 70 10 0
GGG 57 63 47 67 45 / 70 80 70 10 0
LFK 64 71 52 69 46 / 60 50 70 30 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...NONE.
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112.
&&
14/07Hazardous weather outlook, May 1, 11:38 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1138 AM CDT SUN MAY 1 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1138 AM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL BECOME NEARLY STATIONARY ALONG THE INTERSTATE 30 CORRIDOR THIS AFTERNOON. THUNDERSTORMS OCCURRING ALONG THIS BOUNDARY WILL CONTINUE DEVELOPING IN THE SAME GENERAL AREA THROUGHOUT THIS AFTERNOON AND EVENING...PRODUCING HEAVY RAINFALL. THERE IS A HIGH POTENTIAL FOR FLASH FLOODING...WITH TWO TO FOUR INCHES OF ADDITIONAL RAINFALL EXPECTED THROUGH TONIGHT. THE HIGHEST FLOOD POTENTIAL WILL BE NORTH OF A PITTSBURG TEXAS TO EL DORADO ARKANSAS LINE. ALSO...ACROSS THE ENTIRE FOUR STATE REGION THIS AFTERNOON AND TONIGHT... A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND... LARGE HAIL...DEADLY LIGHTNING...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... STRONG TO SEVERE THUNDERSTORMS...WITH LARGE HAIL...HEAVY RAINFALL... AND DAMAGING WINDS WILL BE POSSIBLE MONDAY THROUGH EARLY TUESDAY UNTIL AN UPPER TROUGH SWINGS EAST...SENDING THE COLD FRONT EAST OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS THE AREA THROUGH TONIGHT.
In the hours before
Special weather statement, May 1, 5:10 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 PM CDT SUN MAY 1 2011
TXZ136-012245-
SMITH-
510 PM CDT SUN MAY 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
SMITH...
INCLUDING THE FOLLOWING LOCATIONS...
LINDALE AND TYLER...
AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR CHANDLER...OR 9 MILES WEST OF
TYLER...MOVING NORTHEAST AT 25 MPH.
MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, May 1, 5:55 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
555 PM CDT SUN MAY 1 2011
ARZ050-051-012330-
HOWARD-SEVIER-
555 PM CDT SUN MAY 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
SEVIER AND HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
BEN LOMOND...CENTER POINT...CORINTH...DIERKS AND LOCKESBURG...
AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTH OF LOCKESBURG...OR 10
MILES EAST OF HORATIO...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
VIILocal storm report, May 1, 6:05 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
605 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL BIG SANDY 32.59N 95.11W
05/01/2011 E1.00 INCH UPSHUR TX AMATEUR RADIO
QUARTER SIZE HAIL FALLING IN BIG SANDY.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:27 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 63 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.